MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure; the surgeon implanted then took it out due to bent haptic.The lens was explanted during initial procedure.The procedure was completed on same day.Additional information has been requested and received stating lens was implanted and then removed.A backup lens was used to complete the surgery.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned for evaluation.Solution is dried on the lens.One haptic is wrapped around a post in the lens case and adhered to the optic by solution.The opposite haptic is folded over and adhered to the optic by solution.The lens was cleaned with klrp (known lens residue protocol) for further evaluation and both haptics went back to their original shape.A crack is observed in the center of the optic on the posterior surface.A dimensional inspection was performed.The lens dimensions are acceptable (plan view) using an approved template.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and viscoelastic.Information regarding the handpiece was not provided.It is unknow if a qualified combination was used.The lens was returned with the haptics folded over and adhered to the optic by solution.Once cleaned the haptics returned to their original shape.A dimensional inspection was performed.The lens dimensions are acceptable (plan view) using an approved template.No malfunction could be determined regarding the haptics.The file indicates the use of a qualified cartridge and viscoelastic.Information regarding the handpiece was not provided.It is unknow if a qualified combination was used.Company foldable intraocular lens (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instructions for use (ifu) instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer's recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Due diligence has been performed in an attempt to obtain further information on this event.Not enough information was provided from the reporter to determine if a qualified handpiece was used.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21066474
Report Number1119421-2025-00044
Device Sequence Number17017484
Product Code MFK
UDI-Device Identifier00380652413541
UDI-Public(01)00380652413541(17)271106(11)231108(10)15744683
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.150
Device Lot Number15744683
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/23/2025
Date Device Manufactured11/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown